Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 9, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Jan 28, 2014, 10:49 PM EST. It was in force for 46 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2014, 10:49 PM EST (03:49 UTC)
- Expired
- Jan 30, 2014, 9:05 PM EST
- In force
- 46 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
082 WHUS73 KAPX 290349 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1049 PM EST TUE JAN 28 2014 LMZ344>346-291200- /O.UPG.KAPX.SC.Y.0012.000000T0000Z-140129T1000Z/ /O.NEW.KAPX.GL.W.0009.140129T0349Z-140131T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1049 PM EST TUE JAN 28 2014 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
8 follow-up statements
377 WHUS73 KAPX 290832 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 332 AM EST WED JAN 29 2014 LMZ344>346-291645- /O.CON.KAPX.GL.W.0009.000000T0000Z-140131T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 332 AM EST WED JAN 29 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
310 WHUS73 KAPX 292050 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 350 PM EST WED JAN 29 2014 LMZ344>346-300500- /O.CON.KAPX.GL.W.0009.000000T0000Z-140131T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 350 PM EST WED JAN 29 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
909 WHUS73 KAPX 300231 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 931 PM EST WED JAN 29 2014 LMZ344>346-301200- /O.CON.KAPX.GL.W.0009.000000T0000Z-140131T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 931 PM EST WED JAN 29 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
402 WHUS73 KAPX 300851 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 351 AM EST THU JAN 30 2014 LMZ344>346-301700- /O.CON.KAPX.GL.W.0009.000000T0000Z-140131T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 351 AM EST THU JAN 30 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
892 WHUS73 KAPX 300855 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 355 AM EST THU JAN 30 2014 LMZ344>346-301700- /O.CON.KAPX.GL.W.0009.000000T0000Z-140131T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 355 AM EST THU JAN 30 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
874 WHUS73 KAPX 301525 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1025 AM EST THU JAN 30 2014 LMZ344>346-302330- /O.CON.KAPX.GL.W.0009.000000T0000Z-140131T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1025 AM EST THU JAN 30 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
669 WHUS73 KAPX 302111 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 411 PM EST THU JAN 30 2014 LMZ344>346-310400- /O.EXT.KAPX.GL.W.0009.000000T0000Z-140131T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 411 PM EST THU JAN 30 2014 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
553 WHUS73 KAPX 310205 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 905 PM EST THU JAN 30 2014 LMZ344>346-311000- /O.CAN.KAPX.GL.W.0009.000000T0000Z-140131T0400Z/ /O.NEW.KAPX.SC.Y.0013.140131T0205Z-140131T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 905 PM EST THU JAN 30 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 28, 10:26 PM EST, 23 minutes earlier.
Area forecast discussion, Jan 28, 10:26 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1026 PM EST TUE JAN 28 2014
.SYNOPSIS...
ISSUED AT 414 PM EST TUE JAN 28 2014
BITTERLY COLD TEMPERATURES...COMBINED WITH GUSTY WEST WINDS...WILL
RESULT IN DANGEROUSLY LOW WIND CHILLS...AS THE ARCTIC AIR CONTINUES
TO PLUNGE INTO THE GREAT LAKES REGION TONIGHT. LIGHT LAKE EFFECT
SNOW SHOWERS WILL CONTINUE TO TARGET THE TYPICAL SNOWBELT REGIONS
THROUGH THE NIGHT.
TEMPERATURES WILL BEGIN TO WARM UP STARTING WEDNESDAY AS THE
SOUTHWEST WINDS BEGIN TO RAISE THE TEMPERATURE BEFORE THE NEXT
CLIPPER MOVES INTO THE REGION. TEMPERATURES WILL CONTINUE THE CLIMB
INTO THE 20S BY THURSDAY...BEFORE THE CLIPPER TRAVERSES THE GREAT
LAKES REGION.
&&
.UPDATE...
ISSUED AT 1001 PM EST TUE JAN 28 2014
AFTER COORDINATION WITH GRR...WENT AHEAD AND EXTENDED THE WIND
CHILL ADVISORY ACROSS NORTHERN LOWER UNTIL 10 AM. THIS ALSO
MATCHES UP WITH DTX. THIS IS DUE TO CONTINUED WIND CHILL READINGS
IN THE NEGATIVE TEENS BELOW ZERO TO AROUND 20 BELOW ZERO THROUGH
THAT TIME. OTHERWISE...THE FORECAST REMAINS ON TRACK WITH AREAS OF
BLOWING SNOW AND MAINLY LIGHT LAKE EFFECT SNOW CONTINUING
OVERNIGHT. TEMPERATURES HOLDING NEARLY STEADY.
UPDATE ISSUED AT 708 PM EST TUE JAN 28 2014
MAINLY LIGHT WSW FLOW LAKE EFFECT CONTINUES ACROSS NORTHWEST LOWER
MICHIGAN. THIS ACTIVITY MAY BECOME ENHANCED A BIT BY A SHORT WAVE
MOVING THROUGH THE FLOW LATER THIS EVENING. THE FLOW THEN VEERS EVER
SO SLIGHTLY INTO THE WEST OVERNIGHT BEHIND THIS WAVE. SO HAVE MADE
SOME SMALL ADJUSTMENTS TO POPS TO ACCOUNT FOR THIS SUBTLE WIND
SHIFT. IN ADDITION...ADDED IN AREAS OF BLOWING SNOW FROM ABOUT
INTERSTATE 75 ON WEST ACROSS NORTHERN LOWER DUE TO CONTINUED GUSTY
WINDS THROUGH THE OVERNIGHT HOURS WITH SURFACE OBSERVATIONS
SHOWING VISIBILITIES CONTINUING TO DROP TO BELOW 1 MILE AT TIMES.
MEANWHILE THE WIND CHILL ADVISORY (IN EFFECT THROUGH 7 AM WED) WILL
CONTINUE TO STAND WITH WIND CHILLS FALLING JUST A BIT SHORT OF
CRITERIA...WITH VALUES MAINLY IN THE NEGATIVE TEENS BELOW ZERO.
WILL HAVE TO EVALUATE EXTENDING THIS ADVISORY THROUGH 10 AM AS
SIMILAR VALUES CONTINUE THROUGH THAT TIME.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 414 PM EST TUE JAN 28 2014
LATEST NORTH AMERICA PATTERN CONTINUES TO SHOW ANOMALOUS 482DM LOW
CENTERED JUST EAST OF JAMES BAY...WITH THE CORE OF COLDEST 500MB
TEMPERATURES SWINGING THROUGH THE CWA ATTM. DESPITE COLD
ANOMALY...DAYTIME INSOLATION OVER NE LOWER AND LAKE MODIFICATION
ELSEWHERE HAS HELPED RISE TEMPERATURES ABOVE THE ZERO MARK FOR
TODAY...EVEN FOR MANY PLACES IN THE EASTERN U.P. IN SPITE OF
THIS...GUSTY SW WINDS HAVE HELD WIND CHILLS DOWN IN THE TEENS TO
AROUND 20 BELOW ZERO...MAKING IT FEEL LIKE THE COLDEST TWO DAY
PERIOD THAT HAS BEEN SEEN AROUND HERE IN SOME TIME. H85 TEMPS
HOVERING AROUND -22 TO -24C HAVE DRIVEN A PERSISTENT LES
RESPONSE...WITH THE BIGGEST IMPACTS OVER EMMET AND CHARLEVOIX
COUNTIES...WHERE THE SW FLOW REGIME HAS GENERATED THE LONGEST
FETCH...RESULTING IN VISIBILITIES DIPPING FREQUENTLY BELOW A MILE
THERE THIS AFTERNOON. SNOW SHOULD NOT BE AMOUNTING TO TOO MUCH UP
THERE...AS VERY COLD ATMOSPHERE HAS KEPT FLAKE SIZE QUITE LOW.
ANOTHER SHORTWAVE WAS SEEN ROUNDING THE PARENT VORTEX IN NORTHERN
ONTARIO...HELPING TO BRING LIGHT SNOW TO PARTS OF ONTARIO HEADING
TOWARD THE GREAT LAKES REGION.
FOR TONIGHT...CORE OF THE COLDEST AIR WILL SLIDE OFF TO THE EAST OF
THE CWA. CURRENT THINKING IS THAT TEMPERATURES WILL FALL OFF SEVERAL
DEGREES WITH A DIURNAL COMPONENT...BEFORE SUBTLE WAA ADVECTION KICKS
IN TONIGHT HELPING TO STEADY OR EVEN SLOWLY RISE TEMPERATURES TOWARD
DAWN...REMAINING AROUND OR SLIGHTLY BELOW ZERO. SUSTAINED SW WINDS
BETWEEN 10 TO 20 KNOTS WILL KEEP WIND CHILLS IN THE TEENS TO AROUND
20 BELOW...WARRANTING THE CONTINUATION THE WIND CHILL ADVISORY
THROUGH TONIGHT. THE COLDEST WIND CHILLS SHOULD BE FELT THIS
EVENING...BEFORE TEMPERATURES HOPEFULLY BEGIN TO BUMP BACK UP LATE
TONIGHT.
LAKE EFFECT SNOW WILL CONTINUE FOR NW LOWER MICHIGAN TONIGHT...WHICH
WILL LIKELY BE ENHANCED BY THE AFOREMENTIONED SHORT WAVE
TROUGH...WHICH WILL SUPPLY SOME SYNOPTIC LIFT MOISTURE LATE TONIGHT
INTO EARLY WEDNESDAY. AGAIN WITH THE VERY COLD MIXED LAYER...NOT TOO
CONCERNED ABOUT SNOWFALL TOTALS GETTING TOO OUT OF HAND...WITH
AROUND 2 TO LOCALLY 3 INCHES POSSIBLE FOR THE SW FAVORED FLOW AREAS.
THE SHORT WAVE WILL BRING A CHANCE FOR A GENERAL LIGHT SNOW FOR THE
REMAINDER OF THE CWA...WITH SNOW ACCUMULATIONS EXPECTED TO BE UNDER
AN INCH.
FOR WEDNESDAY...SHORT WAVE FORCING SHOULD BE EAST OF THE AREA BY
WEDNESDAY MORNING...WITH LES CONTINUING UNDER SW FLOW. MAY SEE SOME
INCREASED ACCUMULATION RATES EARLY WEDNESDAY MORNING...AS COLUMN
BEGINS TO WARM UP INTO THE DGZ. THIS HOWEVER WILL COINCIDE WITH
ROBUST DRYING IN THE MID LEVELS...WHICH SHOULD MAKE LES BECOME
RELATIVELY ANEMIC BY THE AFTERNOON. TEMPERATURES WILL BE ON THE
RECOVERY FOR WEDNESDAY WITH HIGHS MAKING IT BACK IN THE TEENS FOR
MOST LOCATIONS. WINDS LOOK TO REMAIN BRISK...BUT SHOULD BE A BIT
LIGHTER THAN TODAY AS THE PRESSURE GRADIENT LAXES SOMEWHAT.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 414 PM EST TUE JAN 28 2014
OVERVIEW: LOCKED-IN DEEP CROSS-POLAR TROUGHS AND POCKETS OF VERY
COLD AIR SITUATED OVER EASTERN NORTH AMERICA OVER TO EASTERN ASIA
WHILE SHARP RIDGING REMAINS OVER THE FAR EASTERN PACIFIC/WEST COAST
OF NOAM...THE STORY OF THIS WINTER. AND SURPRISE...NO BIG CHANGES TO
THIS OVERALL SETUP ANTICIPATED OVER THE NEXT SEVEN DAYS...ALTHOUGH
EASTERN PACIFIC RIDGING DOES RELAX SOME OVER THE NEXT FEW DAYS
ALLOWING DOWNSTREAM TROUGH/AND CORE OF COLDEST AIR TO MODERATE AND
RETREAT BACK INTO CANADA JUST A BIT. CERTAINLY NO BIG "WARM UPS" IN
THE FORESEEABLE FUTURE...BUT AT LEAST WE GET BACK OUT OF THE RECENT
MAJOR DEEP FREEZE CONDITIONS. BUT AT THE SAME TIME...THE SUBTLE
TROUGH/COLD AIR SHIFT DOES DRAG BAROCLINIC ZONE/UPPER JET BACK INTO
THE MIDWEST/GREAT LAKES REGION FOR THE LATTER HALF OF THE WEEK AND
OPENS THE DOOR FOR A BIT MORE ACTIVE STORM TRACK FROM THE W/SW.
WEDNESDAY NIGHT THROUGH THURSDAY...LARGE EXPANSE OF HIGH PRESSURE
WILL BE IN PLACE FROM THE GREAT LAKES TO THE GULF WITH SUBTLE
RIDGING MOVING THROUGH THE REGION EARLY WEDNESDAY NIGHT. NEXT NRN
STREAM SHORT WAVE EXPECTED TO ROLL DOWN THROUGH SOUTH-CENTRAL CANADA
AND INTO ONTARIO GRAZING THE UPPER MIDWEST/NRN GREAT LAKES
REGION...AND PUSHING A COLD FRONT INTO THE FAR WESTERN GREAT LAKES
BY THURSDAY MORNING. AHEAD OF THE FRONT...STRONG SW FLOW DEVELOPS
WEDNESDAY NIGHT AND MAY ONCE AGAIN PRESENT BLOWING SNOW/VSBY ISSUES
FOR THE REGION...AND PARTICULARLY THE LAKE MICHIGAN SHORELINE
COUNTIES. BUT UNLIKE OUR LAST EVENT...THERMAL RIDGING AHEAD OF THE
FRONT NOSES UP ACROSS THE LAKES WITH H8 TEMPS WARMING QUICKLY TO -4C
TO -6C OVERNIGHT ALONG WITH A STRONG LOW LEVEL INVERSION. PERHAPS
SOME MINOR W-SW FLOW LAKE SNOWS OFF LAKE MICHIGAN EARLY ON BUT WITH
INCREASINGLY HOSTILE LAKE EFFECT CONDITIONS THROUGH THE NIGHT. IN
ADDITION...UNLIKE THE LAST EVENT...WARMER LOW LEVELS AND A SHALLOWER
MIXED LAYER WILL PREVENT TAPPING THE REALLY STRONG WINDS ALOFT AND
RIGHT NOW HAVE GUSTS GENERALLY RUNNING 20 TO 30 MPH. STILL ENOUGH
FOR SOME BLOWING SNOW/VSBY ISSUES HOWEVER.
THURSDAY THROUGH THURSDAY NIGHT...MID LEVEL SHORT WAVE AND
ASSOCIATED SFC LOW CONTINUES TO SWING IT/S WAY THROUGH ONTARIO AND
INTO NRN QUEBEC THROUGH THURSDAY NIGHT. AFOREMENTIONED COLD FRONT
MAKES SLOW PROGRESS EAST BOUND THROUGH THE STATE...CURRENTLY SLATED
TO WORK THROUGH THIS CWA THURSDAY EVENING. RELATIVELY NARROW
CORRIDOR OF DEEPER MOISTURE LOOKING TO MOVE THROUGH THE REGION AHEAD
AND ALONG THE FRONT...THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. NOT
A PARTICULARLY IMPRESSIVE SYSTEM WITH BEST FORCING WELL NORTH IN
CANADA AND LIMITED MOISTURE FEED. BUT SYSTEM DOES GET A LITTLE HELP
FROM A DEVELOPING UPPER JET THAT SLIDES INTO THE LOWER LAKES BY
THURSDAY EVENING WHICH WILL HELP THE CAUSE...NOT TO MENTION SOME
DECENT WARM ADVECTION FORCING RIGHT AHEAD OF THE COLD FRONT ITSELF.
ALL TOLD...A GENERAL ONE TO TWO INCHES SEEMS REASONABLE...AWAY FROM
LAKE INFLUENCES THAT IS.
BUT SECOND PART OF THE EQUATION IS ONCE AGAIN LAKE EFFECT/ENHANCEMENT
AHEAD AND ALONG THE COLD FRONT ESPECIALLY ALONG THE LAKE MICHIGAN
SHORELINE COUNTIES. AS MENTIONED ABOVE...SW FLOW LAKE EFFECT WELL IN
ADVANCE OF THE FRONT WEDNESDAY NIGHT WILL NOT BE THAT BIG A DEAL
WITH RAPIDLY WARMING LOW LEVELS AND DRY CONDITIONS TO START. BUT
GUIDANCE DOES SUGGEST A BETTER WINDOW FOR SW FLOW LAKE ENHANCEMENT
LATER IN THE DAY THURSDAY AND THURSDAY EVENING AHEAD AND ALONG THE
FRONT THANKS TO BETTER MOISTURE AND PRE-FRONTAL COOLING ALOFT.
SO...ANOTHER PERIOD OF SNOW SHOWERS/BLOWING SNOW AND REDUCED VSBYS
CERTAINLY NOT OUT OF THE QUESTION THURSDAY AFTERNOON AND EVENING
DOWN THE MICHIGAN SHORELINE ALTHOUGH AS MENTIONED ABOVE...I DON/T
THINK WINDS WILL BE AS MUCH OF AN ISSUE AND WINDS DO SUBSIDE A BIT
THURSDAY AFTERNOON JUST AS LAKE EFFECT CONDITIONS REALLY IMPROVE.
SO...AT THIS POINT I DON/T EXPECT A REPEAT OF LAST FRIDAY MORNING...
ALTHOUGH A COMBINATION OF SNOW...BLOWING SNOW/REDUCED VSBYS MAY BE
AN ISSUE THAT WE WILL EVENTUALLY NEED TO ADDRESS WEDNESDAY NIGHT
WITH SOME SORT OF HEADLINE FOR THE LAKE MICHIGAN SHORELINE COUNTIES.
SO WITH THAT IN MIND...WILL PROBABLY STICK SOMETHING IN THE HAZARDOUS
WEATHER OUTLOOK TO THAT EFFECT.
FRIDAY...SFC HIGH PRESSURE AND SUBTLE RIDGING ONCE AGAIN TAKE SHAPE
TO FINISH OFF THE WORK WEEK...ALONG WITH MODERATING LOW LEVEL TEMPS.
WILL PROBABLY BE DEALING WITH SOME LIGHT/MINOR LAKE SNOWS ON
WESTERLY WINDS...IMPACTING A RELATIVELY SMALL PART OF THE CWA. BUT
NOT A BAD DAY OVERALL WITH SOME SUNSHINE LIKELY...PARTICULARLY WELL
AWAY FROM LAKE INFLUENCES.
SATURDAY THROUGH TUESDAY (EXTENDED PERIODS)...AS MENTIONED
ABOVE...LARGE SCALE TROUGHINESS OVER EASTERN NOAM FORECAST TO RELAX
A BIT WITH CORE OF COLDEST AIR RETREATING. BUT THAT PULLS TIGHTER
THERMAL GRADIENT/BAROCLINIC ZONE BACK INTO THE MIDWEST/GREAT LAKES
THIS WEEKEND AND OPENS UP THE GULF A BIT MORE. NRN STREAM SHORT WAVE
EXPECTED TO DIP INTO THE GREAT LAKES/UPPER MIDWEST SATURDAY WITH
SOME DEGREE OF PHASING POSSIBLE WITH THE SRN STREAM. BUT STILL QUITE
A BIT OF UNCERTAINTY FOR SATURDAY REGARDING THE DEVELOPMENT/
EVOLUTION AND TRACK OF LOW PRESSURE THAT TRACKS NE UP THROUGH THE
REGION. EURO SOLUTION HAD BEEN MOST AGGRESSIVE WITH PULLING A DECENT
LOW UP THROUGH SE LOWER MICHIGAN...BUT HAS BACKED OFF A BIT WITH
THAT IDEA. GFS TRACKS SFC LOW PRESSURE A LITTLE FURTHER SOUTH.
SO...STILL UP IN THE AIR HOW THINGS ULTIMATELY EVOLVE. WILL KEEP
CHANCY POPS FOR SNOW GOING ON SATURDAY FOR NOW AND SEE HOW THINGS
EVOLVE. BEYOND THAT...BROAD HIGH PRESSURE DEVELOPS FROM THE NRN
PLAINS THROUGH THE GREAT LAKES FOR THE BALANCE OF THE EXTENDED...BUT
WITH AN OUTSIDE POSSIBILITY OF ANOTHER SRN STREAM SYSTEM IMPACTING
THE REGION LATE NEXT TUESDAY (WAY OUT THERE). SOME WESTERLY FLOW
LAKE SNOWS A GOOD BET EACH DAY SUNDAY THROUGH MONDAY...AND WILL SEE
WHAT HAPPENS WITH TUESDAY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 708 PM EST TUE JAN 28 2014
PRETTY MUCH THE SAME STORY THROUGH THE TAF PERIOD WITH IFR VSBYS
CONTINUING FOR THE MOST PART AT PLN/TVC/MBL DUE TO LAKE EFFECT
SNOW AND BLOWING SNOW. SNOW CONTENT WILL REMAIN QUITE LIGHT...BUT
THE FINE NATURE OF THE FALLING/BLOWING SNOW WILL OCCASIONALLY
LIMIT VISIBILITIES DOWN TO A MILE OR LESS AT TIMES. WINDS WILL
GUST OUT OF THE SOUTHWEST TO AROUND 20 KNOTS FOR THE LAKE MICHIGAN
TERMINALS. LOW END VFR CONDITIONS ARE EXPECTED FOR APN...WITH
PERHAPS A FEW SNOW SHOWERS SNEAKING IN THERE AFTER MIDNIGHT.
&&
.MARINE...
ISSUED AT 414 PM EST TUE JAN 28 2014
GUSTY SOUTHWEST WINDS WILL CONTINUE TONIGHT...RESULTING IN SCA
CONDITIONS OVER LAKE MICHIGAN. A FEW GALE GUSTS ARE POSSIBLE...ESPECIALLY
THIS EVENING. SMALL CRAFT ADVISORY LEVEL WINDS WILL LIKELY
CONTINUE THROUGH WEDNESDAY...BUT WILL RAMP UP CONSIDERABLY
WEDNESDAY NIGHT INTO THURSDAY WITH MARGINAL GALE CONDITIONS LIKELY.
WINDS TAPER OFF THROUGH THURSDAY AFTERNOON AND NIGHT.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND CHILL ADVISORY UNTIL 10 AM EST WEDNESDAY FOR MIZ016>036-041-
042.
LH...NONE.
LM...NONE.
LS...NONE.
&&
UPDATE...AS
SYNOPSIS...JL
SHORT TERM...NS
LONG TERM...BA
AVIATION...AS
MARINE...NSHazardous weather outlook, Jan 28, 4:14 PM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 414 PM EST TUE JAN 28 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 291100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 414 PM EST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. BITTERLY COLD TEMPERATURES AND DANGEROUS WIND CHILLS WILL BE FELT ACROSS MUCH OF NORTHERN LOWER MICHIGAN THROUGH TONIGHT. SEE ONGOING ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY SOUTHWEST WINDS AND ACCUMULATING LAKE ENHANCED SNOW SHOWERS WILL IMPACT THE LAKE MICHIGAN SHORELINE COUNTIES...LATE WEDNESDAY NIGHT THROUGH THURSDAY...AND MAY LEAD TO ANOTHER PERIOD OF VERY LOW VISIBILITIES DUE TO SNOW SHOWERS AND BLOWING SNOW. A FEW GALE FORCE WIND GUSTS ARE POSSIBLE OVER THE LAKE MICHIGAN NEARSHORE AREAS...WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS: BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV BY TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 4:28 PM EST | Winter Weather Advisory | APX | Antrim, Benzie, Cheboygan, Crawford, Emmet, Grand Traverse and 9 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.